MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX96100SIM125
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right common carotid artery using a benchmark bmx96 access system (bmx96), neuron select catheter 6f (6f select), a guidewire and a non-penumbra sheath.During the procedure, the physician experienced resistance while attempting to advance the dilator into the bmx96.The physician then attempted to advance the 6f select into the bmx96 but would still experience resistance.Subsequently, upon inspecting the bmx96, the physician noticed under fluoroscopy the distal end of the bmx96 was fractured.Therefore, the physician advanced a guidewire with another select catheter through the fractured bmx96 and removed the entire bmx96.The procedure was completed using a new bmx96 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned bmx96 confirmed a fracture and revealed signs of torquing at the fractured location.If the device is torqued against resistance, damage such as a fracture may occur.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.The 6f select was removed from the fractured bmx96 with resistance due to the fracture, and the bmx96 from the non-penumbra sheath with resistance due to the fracture.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK BMX96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18937996
Report Number3005168196-2024-00092
Device Sequence Number15175085
Product Code DQY
UDI-Device Identifier00815948022713
UDI-Public815948022713
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K213390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2026
Device Catalogue NumberBMX96100SIM125
Device Lot NumberH00002223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Initial Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight117 KG
Date Report Sent to FDA01/01/2005